I'm 18 years old I was diagnosed with Celiac Disease


Q: I'm 18 years old. I was diagnosed with Celiac Disease about a year ago (June/July). I've been following a strict gluten-free diet since my diagnosis. My specialist explained my number was rather high (96), with 20 being normal. She said I have a more severe case, which means a longer healing process for my small intestine. Anyway, I've been gluten free for about a year and have been feeling fine. Over this past month, my intestines and stomach feel the way they used to. I've been having severe stomach aches, been bloated, gassy, and have been having diarrhea. I haven't gone off my gluten free diet and I'm especially careful when it comes to cross contamination. What could be causing these sudden, annoying, painful symptoms?


A:   Hi.
Thanks for your query.

Read and understood your history of Celiac disease about a year ago, following gluten free diet, Healing per se should not have much relation to the score for one reason that you are already under a strict diet regimen.
Well , your Specialist must be right.
Now again you have severe stomach aches, been bloated, gassy, and have been having diarrhea in spite of good control.
The possible cause definitely may be:
- Intestinal Infection.
- Disturbed Bacterial flora.
- Allergy yet to some of the foods and/or beverages that you have missed to notice about.

Treat one of the above reasons and you will be fine.
As you know the stress and anxiety have a direct bearing upon the intestinal conditions.
Possibility of associated IBS should be kept in mind.

Sometimes ''change everything in life'' can really help.

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon